Alert archive / Tennessee / High Wind Watches in 2022
High Wind Watch 3, NWS Morristown, TN
NWS Morristown, TN issued this high wind watch at Feb 16, 2022, 3:23 AM EST for 8 counties in Tennessee. It took effect at Feb 17, 2022, 7:00 AM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 16, 2022, 3:23 AM EST (08:23 UTC)
- In effect from
- Feb 17, 2022, 7:00 AM EST
- Expired
- Feb 16, 2022, 3:01 PM EST
- In force
- Issued by
- NWS Morristown, TN
Counties Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, Monroe County, TN, Sevier County, TN, Unicoi County, TN
The radar
The Knoxville radar (KMRX), 41 km from the middle of the area, began a volume at 08:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 8.4 hours before the alert went out and 323 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2798 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this high wind watch went out at Feb 16, 12:08 AM EST, 3 hours 15 minutes earlier.
Area forecast discussion, Feb 16, 12:08 AM EST, 3 hours 15 minutes before
AREA FORECAST DISCUSSION National Weather Service Morristown TN 1208 AM EST Wed Feb 16 2022 .UPDATE... FOR 06Z AVIATION. && .SHORT TERM...(Tonight and Wednesday)... Key Messages: 1. Dry through the period with an increase in clouds as well as winds. Discussion: We start the period with surface high pressure centered off to our east and northeast and quasi-zonal flow aloft. The surface high will continue to slide east during the period as an upper trough begins to deepen well to our west allowing the flow aloft over our area to take on an increasing southerly component. This will result in an increase in moisture for us. It will be mostly clear for much of tonight, but clouds will increase late tonight into Wednesday although precipitation will hold off until after the short term period. The low level jet will strengthen out of the south and southeast tonight into Wednesday reaching speeds of 30 kts or more. While direction of the low level jet looks favorable for mountain waves, the vertical wind profile does not look ideal. Will keep winds in the mountains/foothills at borderline speeds for an advisory and not issue a wind advisory for now, but this will bear watching. Winds in the valley may become gusty Wednesday afternoon in locations that favor a south/southwest flow. Temperatures tonight will generally be near to slightly above normal, and highs Wednesday will be significantly above normal. LW .LONG TERM....(Wednesday night through Tuesday)... Key Messages: 1. A cold front will bring widespread rain showers and some thunderstorms Thursday and Thursday night. A few strong storms due to high low level winds. Also strong southeast winds in the foothills and mountains Thursday and Thursday evening. 2. Cooler and dry weather expected Friday afternoon through Sunday. 3. Warmer with a chance of rain increasing Monday into Tuesday. Discussion: Wednesday night starts out with continued strong low level winds as cold front stretches from the Great Lakes to the southern High Plains of west Texas and strong high pressure ridge along the eastern seaboard. Warm south winds will continue overnight and increasing moisture with upslope winds along the Appalachians and southwest North Carolina. Low rain chances overnight in these area. Winds will gust to around 40 mph in a few locations as low level jet stays strong. Lower pressure will move east along the front and reach the Arkansas border by Thursday morning. This low will move northeast across the mid Mississippi Valley and into the Ohio Valley during the day Thursday as the cold front moves east across the Tennessee Valley. Thursday both GFS and NAM model shows even higher 850 MB winds to 60 to 70 knots and continue them till around midnight Thursday night. A High Wind Watch may need to be issued by early Wednesday in the foothills and mountains of east Tennessee and advisory level winds may occur in the lower elevations later Thursday and into the evening ahead of the front. With the high wind shear but low instability as dew points may reach 60 for a few hours in the south showers and some thunderstorms will develop to the west of the forecast area during the day Thursday and then move into eastern Tennessee by late afternoon into the evening. Heavy rainfall will be possible ahead of the front Thursday afternoon and evening. Localized amounts over 1.5 to as much as 2 inches possible. The best time for strong winds outside of the mountain wave area will be Thursday evening with some storms. Temperatures will be warmer Thursday morning, mostly 40s to lower 50s. Highs Thursday expected much above normal in the 60s to around 70. With the strong winds Thursday night temperatures will stay mild for the first half of the night but drop quickly to the 30s around sunrise. With a slower timing of the front and precipitation some mixed precipitation is possible late Thursday night and early Friday morning before ending. Very little accumulation possible due to the short duration and warm temperatures the next 2 days. Friday afternoon and Saturday will be cooler and dry as higher pressure settles into the region. Temperatures will slowly rise from the 40s Friday to the 50s Saturday. South winds return Sunday into Tuesday with temperatures rising above normal into the 60s once again. Monday and Tuesday moisture moves back in with increasing rain chances Monday into Tuesday. TD && .AVIATION... 06Z TAF DISCUSSION. Increasing winds aloft will result in some LLWS this morning around CHA above the inversion level. As southerly flow increases, tempo MVFR cigs will be possible at CHA this morning, but cigs should rise with increasing surface temperatures during the afternoon. Otherwise, VFR conditions forecast to prevail through the period with some gusty winds expected this afternoon at all sites. JB && .PRELIMINARY POINT TEMPS/POPS... Chattanooga Airport, TN 65 53 68 36 49 / 0 10 80 80 10 Knoxville McGhee Tyson Airport, TN 64 49 69 37 46 / 0 0 80 90 10 Oak Ridge, TN 64 48 68 36 46 / 0 0 80 90 10 Tri Cities Airport, TN 60 43 66 36 44 / 0 0 70 100 30 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. &&
Hazardous weather outlook, Feb 15, 3:34 PM EST, 11 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 334 PM EST Tue Feb 15 2022 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-162100- Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins- Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen- Northwest Cocke-Cocke Smoky Mountains-Northwest Greene- Southeast Greene-Washington TN-Unicoi-Northwest Carter- Southeast Carter-Roane-Loudon-Knox-Jefferson-Northwest Blount- Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains- Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe- Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee- Wise-Scott VA-Russell-Washington VA- 334 PM EST Tue Feb 15 2022 /234 PM CST Tue Feb 15 2022/ This Hazardous Weather Outlook is for portions of southwest North Carolina...east Tennessee and southwest Virginia. .DAY ONE...This Afternoon and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday High winds will be possible across the mountains and foothills Thursday and Thursday evening. Windy conditions are becoming more likely area-wide ahead of a cold front late Thursday. In addition, there is a low chance of strong to severe thunderstorms Thursday evening capable of damaging winds and heavy rain rates as the cold front moves east across the region. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LW/TD
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 16, 3:23 AM EST | Wind Advisory | MRX | Blount, Cocke, Greene, Monroe, Sevier | 28 hr |
| Feb 16, 3:01 PM EST | High Wind Warning | MRX | Blount, Carter, Cocke, Greene, Johnson, Monroe and 2 more | 34 hr |
| Feb 16, 3:01 PM EST | Wind Advisory | MRX | Anderson, Bledsoe, Blount, Bradley, Campbell, Carter and 25 more | 34 hr |
Nearby
High Wind Watches in Tennessee, 2022Every high wind watch in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.